Post # 1
Ladies I need help,
I started Nuvaring last month. I started my second ring last week. Well the first month was ok except I was emotionally crazy. Now I am not so emotional but I have another problem. I have been on my period for over 10 days now…I am starting to lose count. I have terrible cramps. I just had my Paragaurd IUD taken out because I couldn’t stand the heavy periods or cramping anymore. I am afraid things wont even out by our Oct. 2nd weddng day!!! I am hoping someone may have experienced something similar? If so, did your period finally even out? You can send me a message if you don’t wanna post on this board. I could really use the help. Thanks Bees!
Post # 3
I would wait a few months on the Nuvaring before deciding. It takes a little while for your body to adjust to a new hormone regimen. My period was really off when I started different types of pills before. I think you could also be having some cramping from taking the Paragard out as well. I started Nuvaring last week!
Post # 4
I’ve been using Nuvaring for… gosh, 10 years??? without any problems. I don’t recall having issues when I first started but one of my girlfriends had really bad mood swings and ended up quitting after a couple months. I guess it reacts differently with everyone.
Post # 5
I’ve been on Nuvaring for years and have never had anything like that happen. I’m guessing the abnormally long period is more related to your IUD being removed than the Nuvaring. So, you’re still bleeding a week after putting the second ring in? I mean, not to be flip but are you sure it’s still in there?
Bottom line is that I’m not a doctor. Check to make sure the ring is still in place and then I’d call your doctor’s office and ask. I’m guessing that this is somehow related to your IUD, but my guess counts for nothing since I’m not a medical professional. A quick phone call to your doctor should clear things up though.
Post # 6
I switched to Nuvaring from the pill back in March, and so far I love it but yeah, I have had worse cramps and heavier flow. I was a wreck on the pill though (emotional, never ever wanted to have sex, constant yeast infections) and the Nuvaring has COMPLETELY changed all of that. I’ll take the cramps as a tradeoff.
Post # 7
I think you need to give it some time. My doctor put an implanon implant in in March and recommended that I wait 3-6 months to decide how well it was working for me. Things were good the first 3 months except for the crazy long periods and just evened out last month.
Post # 8
Your body is probably on the fritz with the change. Anytime i change methods, it takes about 3 solid months before my body settles in and gets normal. I loved nuvaring when i was on it, though!
Post # 9
I started Nuva Ring 4 months ago and didn’t have any complications, though I usually have pretty good reactions to birth control with the exception of the patch (I was allergic to the glue). So far I’ve tried pills, ring, depo and the patch. Depo is still my favorite because I didn’t have a period the entire time I was on it. The ring is my runner up.
I know people who have had completely different reactions to Depo and the ring so I think it is unique to everyone. I would wait and see for another week then call your doctor if the bleeding does not stop. Hope you feel better.
Post # 10
Yeah I think if you give it some time things should settle down – your body might not be used to the hormonal change since the IUD was not a hormonal form of BC. If you still have these issues after 3-4 months, I would switch BC and try something else…everyone’s body is a little different! I hope it works out for you!
I was fortunate and had a pretty seamless transition when I switched to the Nuvaring, but I was also on a similar pill before so my body did not need as much of an adjustment. I will say, though, that I definitely have a lighter period now than I used to (3.5 to 4 days as opposed to 5-6 days on the pill and 7+ days before I started BC). I have mild cramps usually right before I get my period, but then the cramps go away. I am only moody for one day or so each month before my period and my sex drive is very healthy! I am happy with the Nuvaring overall and it is SO much more convenient than remembering to take a pill at the same time each day!
Post # 11
I haven’t tried Nuvaring, but I did try a contraceptive that gave me an unusually long period. After 2 + weeks I called my doctor and they gave me directions (I think they told me to stop taking it until my period stopped and then to start a new pack) Anyways, give your doctor a call and they might be able to give you an easy fix. I wish I’d called mine earlier, rather than suffered through. Goodluck!
Post # 12
The last time I switched pills, I bled for 30 days straight. My GYN says the first 3 months, anything goes! After that it will even out.
Post # 13
I’ve been on Nuvaring for about a year now – love it. There is a weird quirk for me though – if I don’t cry on the first three days that it is out, my period lasts two weeks!
Post # 14
@Encore: Yeah it is still there LOL. I checked. My IUD was the non hormonal kind so I don’t think it has anything to do with that and I didn’t even have a single cramp after it was removed.
Sorry no clue how I hit the send button twice.. Thanks everyone for the help. I have decided I will give it until the end of the month. If things dont figure out by then, I am going to switch to some pill form. I don’t want to have these issues in October.
The crazy thing is I have had depo and low dose pills and never had a problem. Now all of a sudden, Nuvaring isn’t working out so well.